Translator Disclaimer
1997 Smooth solutions of the vector Burgers equation in nonsmooth domains
John G. Heywood, Wenzheng Xie
Differential Integral Equations 10(5): 961-974 (1997).

Abstract

We prove the existence and uniqueness of smooth solutions of the vector Burgers equation in arbitrary two- and three-dimensional domains. The only assumption about the spatial domain is that it should be an open set. The underlying estimates for these results are proved using new "elliptic-Sobolev" inequalities of Xie ([13], [15]) for the Laplacian. Our purpose in giving these results is to develop methods that we think can be eventually transferred to the Navier-Stokes equations. Indeed, the only missing point is the proof of analogous "elliptic-Sobolev" inequalities for the Stokes operator, which we conjecture to be valid.

Citation

Download Citation

John G. Heywood. Wenzheng Xie. "Smooth solutions of the vector Burgers equation in nonsmooth domains." Differential Integral Equations 10 (5) 961 - 974, 1997.

Information

Published: 1997
First available in Project Euclid: 1 May 2013

zbMATH: 0891.35136
MathSciNet: MR1741761

Subjects:
Primary: 35Q53
Secondary: 76D03, 76D05

Rights: Copyright © 1997 Khayyam Publishing, Inc.

JOURNAL ARTICLE
14 PAGES


SHARE
Vol.10 • No. 5 • 1997
Back to Top